MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570730
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the complaint device lot number.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi)# and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a0501 captures the reportable event of inner shaft/sheath detachment of device or device component.Imdrf device code a150207 captures the reportable event of delivery system difficult to remove.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted in the distal hepatic duct to treat a stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the stent was successfully positioned, and the outer sheath was removed without difficulty.However, the white inner catheter of the delivery system remained firmly attached to the metal stent and could not be detached despite multiple attempts.The physician proceeded to cut the delivery system and introduced a duodenoscope alongside the catheter.Intrahepatic probing was achieved using a guidewire, and cre balloon dilation was performed, but the catheter remained in place.The fully deployed stent and inner catheter were then removed together using forceps.The procedure was completed using another of the same device without difficulty.There was no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted in the distal hepatic duct to treat a stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the stent was successfully positioned, and the outer sheath was removed without difficulty.However, the white inner catheter of the delivery system remained firmly attached to the metal stent and could not be detached despite multiple attempts.The physician proceeded to cut the delivery system and introduced a duodenoscope alongside the catheter.Intrahepatic probing was achieved using a guidewire, and cre balloon dilation was performed, but the catheter remained in place.The stent and inner catheter were then removed together.The procedure was completed using another of the same device without difficulty.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the complaint device lot number.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a0501 captures the reportable event of inner shaft/sheath detachment of device or device component.Imdrf device code a150207 captures the reportable event of delivery system difficult to remove.Block h11: a wallflex biliary stent and the delivery system's inner sheath were returned for analysis.The rest of the delivery system was not.Visual inspection confirmed the inner sheath was kinked and detached.Product analysis confirmed the reported event of inner shaft/sheat detachment of device or device component as it was found by visual examination that the inner sheath was kinked and detached.The investigation concluded that this event and the additional observed damage of sheath kinked were most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).The additional reported event of delivery system difficult to remove was not confirmed as the rest of the delivery system was not returned for analysis.However, both reported events are noted within the instructions for use (ifu) as possible adverse events associated with the use of the device.Based on the information available, the most probable cause is adverse event related to procedure.A labeling review was performed, and from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu).Additionally, inner shaft/sheath detachment of device or device component and delivery system difficult to remove are noted within the ifu as a possible adverse event associated with the use of the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1 (initial reporter email address) has been corrected.Block d4, h4: the complainant was unable to provide the complaint device lot number.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a0501 captures the reportable event of inner shaft/sheath detachment of device or device component.Imdrf device code a150207 captures the reportable event of delivery system difficult to remove.Block h11: a wallflex biliary stent and the delivery system's inner sheath were returned for analysis.The rest of the delivery system was not.Visual inspection confirmed the inner sheath was kinked and detached.Product analysis confirmed the reported event of inner shaft/sheat detachment of device or device component as it was found by visual examination that the inner sheath was kinked and detached.The investigation concluded that this event and the additional observed damage of sheath kinked were most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).The additional reported event of delivery system difficult to remove was not confirmed as the rest of the delivery system was not returned for analysis.However, both reported events are noted within the instructions for use (ifu) as possible adverse events associated with the use of the device.Based on the information available, the most probable cause is adverse event related to procedure.A labeling review was performed, and from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu).Additionally, inner shaft/sheath detachment of device or device component and delivery system difficult to remove are noted within the ifu as a possible adverse event associated with the use of the device.

Brand Name
WALLFLEX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22693022
Report Number3005099803-2025-03503
Device Sequence Number8255445
Product Code FGE
UDI-Device Identifier08714729759324
UDI-Public(01)08714729759324
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570730
Device Catalogue NumberM00570730
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer09/23/2025
12/07/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date10/15/2025
12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexUnknown